Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 7, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 30, 2011, 2:24 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2011, 2:24 PM MDT (20:24 UTC)
- Expired
- Mar 30, 2011, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS75 KBOI 302024 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 224 PM MDT WED MAR 30 2011 IDZ016-310200- /O.NEW.KBOI.WI.Y.0007.110330T2024Z-110331T0200Z/ WESTERN MAGIC VALLEY- 224 PM MDT WED MAR 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 8PM THIS EVENING. * IMPACTS...STRONG WEST WINDS WILL CREATE A TRAVEL HAZARD ON NORTH SOUTH HIGHWAYS AS WELL AS ELEVATED ROADS AND STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
597 WWUS75 KBOI 310136 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 736 PM MDT WED MAR 30 2011 IDZ016-310245- /O.EXP.KBOI.WI.Y.0007.000000T0000Z-110331T0200Z/ WESTERN MAGIC VALLEY- 736 PM MDT WED MAR 30 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DIMINISHED TO 15 TO 25 MPH AND WILL STAY IN THAT RANGE THROUGH THE NIGHT. NO FURTHER IMPACTS ARE ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 10:47 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 30, 10:47 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1047 AM MDT WED MAR 30 2011 .DISCUSSION...WARM FRONT CONTINUES PUSHING THROUGH THE AREA WITH LIGHT AMOUNTS OF RAIN AND SNOW LINGERING ALONG THE FRONT. EXPECTING TO SEE SUN BREAKS OVER EASTERN OREGON THIS AFTERNOON AND POSSIBLY DEVELOPING IN SOUTHWEST IDAHO AS WELL. WARMER TEMPERATURES ON TRACK AS REGION GETS INTO THE WARM SECTOR AIR MASS BEHIND THE WARM FRONT. && .AVIATION...SCATTERED MVFR/IFR RAIN AND SNOW WILL CONTINUE OVER THE MOUNTAINS THIS MORNING. CONDITIONS WILL GRADUALLY IMPROVE FROM THE SOUTHWEST AFTER 18Z...WITH MVFR CONFINED TO THE WEST CENTRAL IDAHO AND BOISE MOUNTAINS UNTIL AFTER 18Z. SURFACE WINDS WILL BE MODERATE WESTERLY...INCREASING TO 10-20 KTS WITH GUSTS 25 KTS BY 21Z...THEN GRADUALLY DIMINISHING AFTER 00Z. WINDS ALOFT WILL BE NORTHWEST UP TO 60 KTS AT 12K FEET MSL AFTER 18Z. && .PREV DISCUSSION...TODAY THROUGH THURSDAY...TRICKY SHORT-TERM FORECAST IN REGARDS TO PRECIPITATION TODAY IN THE LOWER ELEVATIONS. FACTORS IN FAVOR INCLUDE OVER 150 PERCENT OF NORMAL PW AND AN ALREADY SATURATED ATMOSPHERE. FACTORS AGAINST INCLUDE ANTICYCLONIC FLOW ALOFT AND MINIMAL MEASURABLE PRECIPITATION TUE AND TUE NIGHT. IN THIS CASE WILL GO WITH THE FACTORS FAVORING PRECIPITATION. UPSTREAM RADARS ARE FULL OF RAINFALL...WITH VERY HIGH ELEVATION SNOWS...AND LIFT LOOKS GOOD EVEN IN THE VALLEYS FOR TODAY. NW FLOW AT THE SURFACE ALSO FAVORS PRECIP IN THE LOWER ELEVATIONS. FOR TONIGHT AND THU...PRECIP WILL BE CONFINED TO THE HIGHER ELEVATIONS OF THE NORTH...MAINLY IN THE WEST CENTRAL MOUNTAINS. TEMPS WILL WARM RAPIDLY WITH THE RIDGING ALOFT...WITH SLIGHTLY ABOVE NORMAL TEMPS EVEN WITH PRECIP TODAY...AND THEN 5 TO 10 DEGREES ABOVE NORMAL READINGS FOR THU. TEMPS WED NIGHT WILL ALSO BE 5 TO 10 DEGREES ABOVE NORMAL...DUE LARGELY TO CLOUDS AND WINDS. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS AGREE ON A PROGRESSIVE HIGH AMPLITUDE PATTERN. SIGNIFICANT DIFFERENCES DO NOT SHOW UP UNTIL TUESDAY...WHEN THE ECMWF FALLS OUT OF PHASE WITH THE GFS. ON FRIDAY A FLATTENING UPPER LEVEL RIDGE SUPPORTS THE MILDEST TEMPERATURES SO FAR THIS SEASON...WITH MAX READINGS AROUND 10 DEGREES ABOVE NORMAL. A FEW LOCATIONS IN THE SNAKE RIVER VALLEY COULD SEE 70 DEGREES. A DEEP UPPER LEVEL TROUGH MOVES INLAND FRIDAY NIGHT AND CROSSES THE INTERMOUNTAIN REGION SATURDAY AND SATURDAY NIGHT. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS SYSTEM WILL BE ENHANCED BY UNUSUALLY WARM TEMPERATURES AHEAD OF THE COLD FRONT...PLUS STRONG WESTERLY FLOW AT MID LEVELS. SO EXPECT WINDY CONDITIONS ACROSS MOST OF OUR AREA SATURDAY AFTERNOON AND EVENING. PRECIPITATION LATE FRIDAY NIGHT THROUGH SATURDAY WILL RANGE FROM ABOUT A TENTH OF AN INCH IN THE LOWER VALLEYS TO AROUND A THIRD OF AN INCH WATER EQUIVALENT IN THE MOUNTAINS. FOLLOWING THE COLD FRONT...SATURDAY WILL BE 15-20 DEGREES COOLER THAN FRIDAY. TEMPERATURES WILL RECOVER TO NEAR NORMAL ON MONDAY AS AN UPPER LEVEL RIDGE BUILDS IN BEHIND THE WEEKEND SYSTEM. CONFIDENCE DECREASES FOR THE MONDAY NIGHT THROUGH TUESDAY PERIOD DUE TO MODEL DIFFERENCES... BUT THE CONSENSUS IS COOLER TEMPERATURES WITH AN INCREASING CHANCE OF SHOWERS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...SP LONG TERM....JT AVIATION.....JDS
Hazardous weather outlook, Mar 30, 5:49 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 549 AM MDT WED MAR 30 2011 IDZ011>016-028>030-033-ORZ061>064-311200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 549 AM MDT WED MAR 30 2011 /449 AM PDT WED MAR 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.